Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 370, NWS Atlanta, GA

June 28, 2008Jasper County, Putnam County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 28, 2008, 5:34 PM EDT for Jasper County, Putnam County, Georgia. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2008, 5:34 PM EDT (21:34 UTC)
Expired
Jun 28, 2008, 6:15 PM EDT
In force
41 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Jasper County, GA, Putnam County, GA

The radar

The Robins AFB radar (KJGX), 70 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 5:40 PM EDTTSTM WND DMGMonticello, GA3 TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1293 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 282135
SVRFFC
GAC159-237-282215-
/O.NEW.KFFC.SV.W.0370.080628T2134Z-080628T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
534 PM EDT SAT JUN 28 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JASPER COUNTY IN CENTRAL GEORGIA
  PUTNAM COUNTY IN CENTRAL GEORGIA

* UNTIL 615 PM EDT

* AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTHEAST OF MONTICELLO...MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MONTICELLO...WILLARD...AND EATONTON.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3327 8324 3320 8326 3317 8332 3319 8341
      3318 8354 3314 8375 3338 8369 3342 8353
      3344 8352 3348 8328 3339 8322 3340 8318
      3334 8314 3331 8314
TIME...MOT...LOC 2134Z 258DEG 34KT 3337 8357

$$
2 follow-up statements
000 
WWUS52 KFFC 282159
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
557 PM EDT SAT JUN 28 2008

GAC159-282207-
/O.CAN.KFFC.SV.W.0370.000000T0000Z-080628T2215Z/
JASPER GA-
557 PM EDT SAT JUN 28 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JASPER COUNTY HAS 
BEEN CANCELLED...

THUNDERSTORMS IN EASTERN JASPER COUNTY HAVE WEAKENED.  THE STRONGEST 
STORMS HAVE MOVED INTO PUTNAM COUNTY.  FREQUENT CLOUD-TO-GROUND 
LIGHTNING AND MODERATE TO HEAVY RAIN ALONG WITH WIND GUSTS TO 35 MPH 
CAN STILL BE EXPECTED IN SOUTHEAST JASPER COUNTY FOR ANOTHER 30 
MINUTES OR SO.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3331 8314 3327 8324 3320 8327 3317 8332
      3319 8341 3342 8353 3344 8352 3348 8328
      3339 8322 3340 8319 3339 8319 3334 8314
TIME...MOT...LOC 2157Z 258DEG 34KT 3341 8332

$$

GAC237-282215-
/O.CON.KFFC.SV.W.0370.000000T0000Z-080628T2215Z/
PUTNAM GA-
557 PM EDT SAT JUN 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR PUTNAM COUNTY...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED 
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS ARE LOCATED 
ALONG A LINE FROM RUDDEN...TO EATONTON...TO JUST EAST OF 
WILLARD...MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
PHOENIX...ROCKVILLE...AND WARFIELD.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3331 8314 3327 8324 3320 8327 3317 8332
      3319 8341 3342 8353 3344 8352 3348 8328
      3339 8322 3340 8319 3339 8319 3334 8314
TIME...MOT...LOC 2157Z 258DEG 34KT 3341 8332

$$


19
000 
WWUS52 KFFC 282216
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 PM EDT SAT JUN 28 2008

GAC237-282225-
/O.EXP.KFFC.SV.W.0370.000000T0000Z-080628T2215Z/
PUTNAM GA-
615 PM EDT SAT JUN 28 2008

...THE SEVERE THUNDERSTORM WARNING FOR PUTNAM COUNTY EXPIRED AT 615
PM EDT...

AT 614 PM EDT...THE THUNDERSTORM THAT EARLIER PROMPTED THE WARNING 
FOR PUTNAM COUNTY HAS WEAKENED AND MOVED INTO HANCOCK COUNTY.  LIGHT 
TO MODERATE RAIN AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING WILL 
CONTINUE ACROSS EASTERN AND SOUTHERN PUTNAM COUNTY FOR ANOTHER 30 
MINUTES OR SO...BUT SEVERE WEATHER IS NO LONGER EXPECTED AT THIS 
TIME.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3331 8314 3327 8324 3320 8327 3317 8332
      3319 8341 3342 8353 3344 8352 3348 8328
      3339 8322 3340 8319 3339 8319 3334 8314
TIME...MOT...LOC 2159Z 258DEG 34KT 3341 8330

$$


19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:08 PM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 28, 3:08 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
308 PM EDT SAT JUN 28 2008

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...

SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING
SHOULD GENERALLY DIMINISH OVERNIGHT. WENT WITH A MAV/MET BLEND
FOR TEMPERATURES OVERNIGHT. HIGH DEWPOINTS SHOULD KEEP
TEMPERATURES ABOVE NORMAL OVERNIGHT.

COLD FRONT OVER MISSISSIPPI VALLEY WILL EDGE TOWARD NORTHWEST
GEORGIA BY SUNRISE...SO CANT RULE OUT SOME PRECIPITATION PUSHING
INTO NW CWA BEFORE SUNRISE. TOMORROW LOOKS TO BE BEST CHANCE FOR
THUNDERSTORMS IN QUITE A WHILE. DECENT SHORT WAVE PASSES JUST
NORTH OF GEORGIA DURING THE AFTERNOON...AS IT ROTATES AROUND AN
UNUSUALLY STRONG 500 MB TROUGH. COLD FRONT SAGS SOUTHWARD THROUGH
NORTH GEORGIA THROUGH THE DAY. MORE THAN ADEQUATE LOW LEVEL
MOISTURE WILL BE ENHANCED FURTHER BY RICH PLUME OF GULF MOISTURE
BEING PULLED INTO THE TROUGH FROM THE CENTRAL GULF BY 40 KT 850 MB
WEST WINDS DURING THE DAY. BY SUNDAY AFTERNOON...SURFACE HEATING
SHOULD INCREASE MODEST LOW LEVEL LAPSE RATES ENOUGH TO ALLOW FOR
NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP OVER THE AREA. MID
LEVEL COOLING FROM THE SHORT WAVE...COMBINED WITH MODERATE SHEAR
FROM THE LOW LEVEL JET WILL LEAD TO ISOLATED SEVERE CONVECTION
DURING THE AFTERNOON AND EARLY EVENING TOMORROW. DAMAGING WINDS
FROM LOCALIZED DOWNBURSTS WILL BE THE PRIMARY THREAT...ALTHOUGH
STRONGEST CONVECTION WILL BE CAPABLE OF HAIL AS WELL. THE MAIN
FACTOR THAT MAY HINDER SEVERE THREAT IS THE POSSIBILITY OF
WIDESPREAD CLOUD COVER...BUT WILL HAVE TO WAIT AND SEE IF
CONVECTION OVER NORTHERN GULF SENDS A SIGNIFICANT AMOUNT OF MID
AND HIGH LEVEL DEBRIS OVER THE AREA DURING THE PEAK HEATING SUNDAY
AFTERNOON. FOR TEMPERATURES...HIGH DEPENDENCE ON AMOUNT OF CLOUDS
AND PRECIPITATION AS WELL AS TIMING. WENT A LITTLE ABOVE
GUIDANCE...AS AMPLE SUN EARLY SHOULD ALLOW FOR DECENT WARMING
BEFORE ONSET OF THUNDERSTORMS.

COLD FRONT DRIFTS INTO CENTRAL GEORGIA SUNDAY NIGHT...CONVECTION
SHOULD WEAKEN AFTER SUNSET WITH THE LOSS OF HEATING...BUT WILL
KEEP POPS IN OVERNIGHT...AS SOME ACTIVITY IS LIKELY TO CONTINUE
INTO THE NIGHT...PARTICULARLY ALONG THE FRONTAL BOUNDARY.

MONDAY AND MONDAY NIGHT LOOK DRIER AS NORTHWEST FLOW ESTABLISHES
ITSELF OVER THE AREA. FEEL THE FRONT WILL MAKE IT INTO SOUTH
GEORGIA...BUT MODELS PROJECT SIGNIFICANT SHORTWAVE RIDING ALONG IT
MONDAY AFTERNOON...SO HAVE ENHANCED THUNDERSTORM CHANCES ACROSS
SOUTHERN ZONES TO ACCOUNT FOR THIS. TEMPERATURES SHOULD BE
SEASONAL...WITH A LITTLE COOLER MORNINGS THAN PREVIOUS BECAUSE OF
THE DRIER AIR.

.LONG TERM /TUESDAY THROUGH SATURDAY/...

TROUGH OVER THE NORTHEAST UNITED STATES WILL CONTINUE NORTHWEST
FLOW ALOFT THROUGH THURSDAY...LEADING TO DRY CONDITIONS OVER THE
AREA. BY THE END OF THE WEEK...A MORE ZONAL PATTERN DEVELOPS...AND
MODELS CONTINUE TO HINT THAT BERMUDA RIDGE MAY BE EAST ENOUGH TO
ALLOW SIGNIFICANT MOISTURE TO SURGE NORTHWARD FROM THE GULF ACROSS
THE SOUTHEASTERN UNITED STATES. WILL KEEP SEASONAL TEMPERATURES
WITH INCREASING RAIN CHANCES LATE IN THE WEEK.

&&

23

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  88  66  86  63 /  30  70  40  20   5
ATLANTA         71  85  67  84  64 /  30  70  40  20   5
BLAIRSVILLE     68  77  60  79  57 /  40  70  40  10  10
CARTERSVILLE    68  85  63  84  58 /  50  70  40  20  10
COLUMBUS        71  90  70  88  67 /  30  60  40  30   5
GAINESVILLE     68  83  65  84  63 /  40  70  40  20  10
MACON           72  90  69  88  64 /  30  70  40  30   5
ROME            70  85  65  87  60 /  50  60  40  10  10
PEACHTREE CITY  70  85  65  84  58 /  30  70  40  20   5
VIDALIA         71  90  72  89  65 /  30  60  40  40  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 28, 6:26 AM EDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
626 AM EDT SAT JUN 28 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
626 AM EDT SAT JUN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT.

.SYNOPSIS...
A SURFACE TROUGH WILL REMAIN JUST SOUTHEAST OF THE APPALACHIAN
MOUNTAINS WHILE A COUPLE WEAK UPPER LEVEL DISTURBANCES PASS
OVERHEAD TODAY AND TONIGHT.

.PRIMARY HAZARDS...
WHILE LIGHTNING WILL BE THE PRIMARY HAZARD FROM ANY THUNDERSTORMS
THAT DEVELOP THIS AFTERNOON AND TONIGHT...A FEW OF THE STRONGER
STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL.

.DISCUSSION...
THE ATMOSPHERE WILL BECOME SOMEWHAT MORE UNSTABLE THAN YESTERDAY
WITH CAPE INCREASING TO AROUND 2000 BY AFTERNOON. VERTICAL WIND
SHEAR CONTINUES TO BE LIMITED...SO THUNDERSTORMS WILL ONCE AGAIN
BE OF THE DISORGANIZED AND SHORT-LIVED PULSE VARIETY...THE
STRONGEST OF WHICH MAY PRODUCE STRONG WIND GUSTS...HAIL...AND
BRIEF DOWNPOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS ARE LIKELY ON SUNDAY...A FEW OF WHICH MAY BE
SEVERE. THERE IS ALSO A CHANCE OF THUNDERSTORMS MONDAY...AND A
SLIGHT CHANCE TUESDAY THROUGH INDEPENDENCE DAY...MAINLY OVER
CENTRAL GEORGIA.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED TODAY BUT SPOTTERS ARE
ENCOURAGED TO SUBMIT REPORTS TO THE NATIONAL WEATHER SERVICE AS
CONDITIONS WARRANT.

In the hours before

Special weather statement, Jun 28, 4:28 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 PM EDT SAT JUN 28 2008

GAZ085-086-097-098-111-112-282130-
428 PM EDT SAT JUN 28 2008

...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN WHEELER...
MONTGOMERY...TREUTLEN...LAURENS...JOHNSON AND EMANUEL COUNTIES UNTIL
530 PM EDT...

AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM MEEKS...TO MINTER...TO LOWERY...TO
CEDAR GROVE...MOVING EAST AT 25 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE EXCESSIVE CLOUD-TO-GROUND
LIGHTNING WITH THESE THUNDERSTORMS. SEVERAL LIGHTNING-RELATED FIRES
HAVE ALREADY BEEN REPORTED FROM LAURENS COUNTY.  RESIDENTS IN THIS
AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES
SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jun 28, 4:31 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
431 PM EDT SAT JUN 28 2008

GAZ082-083-095-282100-
431 PM EDT SAT JUN 28 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
HOUSTON...TWIGGS AND BIBB COUNTIES UNTIL 500 PM EDT...

AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ELBERTA...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
HOUSTON...TWIGGS AND BIBB COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE SKIPPERTON...RUTLAND...
CENTERVILLE...WARNER ROBINS...ELBERTA...ROBINS AFB...HUBER...
BULLARD...MYRICKS MILL AND FITZPATRICK. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

23
Special weather statement, Jun 28, 4:43 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
443 PM EDT SAT JUN 28 2008

GAZ069-078>081-282115-
443 PM EDT SAT JUN 28 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
TAYLOR...CRAWFORD...HARRIS...TALBOT AND UPSON COUNTIES UNTIL 515 PM
EDT...

AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TALBOTTON...MOVING EAST AT 25 MPH. ANOTHER
STRONG THUNDERSTORM WAS LOCATED 3 MILS WEST OF ROBERTA...ALSO MOVING
EAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS TAYLOR...CRAWFORD...HARRIS...TALBOT AND UPSON COUNTIES THROUGH
515 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
WOODLAND...WAVERLY HALL...TALBOTTON...WESLEY...PRATTSBURG AND
CARSONVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

SBK
Special weather statement, Jun 28, 4:47 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
447 PM EDT SAT JUN 28 2008

GAZ021-022-033-282130-
447 PM EDT SAT JUN 28 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN SOUTHERN
FORSYTH...SOUTHEAST CHEROKEE AND FAR NORTHERN FULTON COUNTIES UNTIL
530 PM EDT...

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF ALPHARETTA...MOVING EAST AT
25 MPH.

WIND GUSTS TO 40 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED WITH THIS THUNDERSTORM.  RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jun 28, 5:15 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 PM EDT SAT JUN 28 2008

GAZ056-058-059-282145-
515 PM EDT SAT JUN 28 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN SPALDING...
BUTTS AND JASPER COUNTIES UNTIL 545 PM EDT...

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF STRONG THUNDERSTORMS FROM 7 MILES WEST OF MONTICELLO...TO
JACKSON...TO GRIFFIN...TO ZETELLA...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Jun 28, 5:16 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
516 PM EDT SAT JUN 28 2008

GAZ067-069-282145-
516 PM EDT SAT JUN 28 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
UPSON AND MERIWETHER COUNTIES UNTIL 545 PM EDT...

AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HARRIS CITY TO THOMASTON...MOVING EAST
NORTHEAST AT 25 MPH.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

23

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 4:09 PM EDTSevere Thunderstorm WarningFFCLaurens51 min
Jun 28, 4:34 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Treutlen41 min
Jun 28, 4:39 PM EDTSevere Thunderstorm WarningFFCCarroll28 min
Jun 28, 4:52 PM EDTSevere Thunderstorm WarningFFCCrawford20 min
Jun 28, 7:45 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker, Whitfield45 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.